Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2005, 4:28 PM EDT for Medina County, Wayne County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 28, 2005, 5:23 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Medina County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 47 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:45 PM EDT | TSTM WND DMG | 5 S Medina, OH | SEVERAL TREES AND LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 282028 SVRCLE OHC103-169-282115- /O.NEW.KCLE.SV.W.0102.050628T2028Z-050628T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 428 PM EDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEDINA COUNTY IN NORTHEAST OHIO WAYNE COUNTY IN NORTHEAST OHIO * UNTIL 515 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CRESTON THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... LODI... RITTMAN... WADSWORTH... MEDINA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4094 8207 4086 8186 4107 8167 4118 8197 $$
2 follow-up statements
000 WWUS51 KCLE 282040 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 440 PM EDT TUE JUN 28 2005 OHC103-169-282115- /O.CON.KCLE.SV.W.0102.000000T0000Z-050628T2115Z/ WAYNE OH-MEDINA OH- 440 PM EDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR MEDINA AND WAYNE COUNTIES... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR SEVILLE THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... WESTFIELD CENTER... WADSWORTH... MEDINA... LODI... GLORIA GLENS PARK... CHIPPEWA-ON-THE-LAKE... BRIARWOOD BEACH... IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4094 8207 4086 8186 4107 8167 4118 8197 $$
000 WWUS51 KCLE 282123 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 523 PM EDT TUE JUN 28 2005 OHC103-169-282133- /O.EXP.KCLE.SV.W.0102.000000T0000Z-050628T2115Z/ WAYNE OH-MEDINA OH- 523 PM EDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MEDINA AND WAYNE COUNTIES HAS EXPIRED... LAT...LON 4094 8207 4086 8186 4107 8167 4118 8197 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:45 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 28, 2:45 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 245 PM EDT TUE JUN 28 2005 .SHORT TERM (TONIGHT THRU THU )... CONVECTION OVER CENTRAL OHIO IS BECOMING MORE INTENSE ATTM AS WATER VAPOR IMAGERY SHOWS SOME MID LEVEL DRYING MOVING NORTHWARD. VISIBLE IMAGERY SHOWS THAT THE LAKE BREEZE HAS WORKED INLAND OVER NE OHIO AND NW PA. RECENT RUC ANALYSIS SHOWS CAPE NEAR 2500 J/KG OVER CENTRAL OHIO WITH LESSER AMOUNTS DOWN TO 1000 J/KG NEAR LAKE ERIE. O-6 KM SHEAR IS 10 TO 20 KNTS. WITH DRY AIR AT MID LEVELS AND LOW SHEAR, EXPECT PULSE TYPE STORMS TO CONTINUE WITH THE POSSIBLITY OF WET DOWNBURSTS. STORM MOVEMENT IS SLOW SO SOME LOCATIONS WILL RECEIVE HEAVY RAIN WITH SOME FLOOD POTENTIAL. THIS ACTIVITY WILL LIKELY DIMINISH NEAR SUNSET SO WILL LOWER POPS FROM THE MAV GUIDANCE TO CHANCE WITH THE LEAST POPS NEAR LAKE ERIE. THE SHORT WAVE THAT IS HELPING TO PRODUCE THIS ACTIVITY IS LOCATED OVER CENTRAL OHIO AND WILL MOVE SLOWLY NORTHEAST TNGT. SCT TSTM/RW ARE STILL POSSIBLE WED WITH A DIMINISHED CHANCE WED NGT. THURSDAY LOOKS MORE FAVORABLE AS A COLD FRONT BEGINS TO APPROACH THE REGION WITH INCREASED DEEP SHEAR AND CAPE WITH SOME UVM. MAV POPS ON THU APPEAR TO BE QUITE LOW ATTM AND WILL DISCOUNT THEM FOR KNOW. && .LONG TERM (FRI THRU TUESDAY)... LITTLE CHANGE IN THINKING FOR THE EXTENDED PERIOD FROM YESTERDAY. ONCE THE COLD FRONT SWEEPS THROUGH THE REGION THURSDAY EVENING A FAIR AND LESS HUMID AIR MASS WILL BUILD INTO THE REGION FOR THE HOLIDAY WEEKEND. THE CHANCE FOR PCPN WILL RETURN EARLY NEXT WEEK BUT APPEARS LIMITED ATTM AS RIDGING DEVELOPS OVER THE EAST. && .AVIATION (18Z-18Z)... WK SHORT WAVE TO MOVE ACRS THE OHIO VALLEY THIS AFTN AND EVENING. WITH THE AMPLE MOISTURE CONTENT AVAILABLE AND SOME INSTABILITY THE COMBINATION OF THESE 3 FACTORS SHOULD AID IN THE PRODUCTION OF SOME AFTN TSTM ACTIVITY. WILL GRADUALLY DIMINISH THE TSTMS OVR NITE...BUT MVFR VSBYS WL CONTINUE. LOOK FOR MORE TSTM DEVELOPMENT ON WEDNESDAY AS THE MIDWEST COLD FRONT BECOMES BETTER ORGANIZED AND INCHES CLOSER TO OHIO. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...REL LONG TERM...REL AVIATION...BC
Hazardous weather outlook, Jun 28, 6:25 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 625 AM EDT TUE JUN 28 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291024- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH OH- CRAWFORD PA PA-CUYAHOGA OH-ERIE OH OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BUCYRUS...CANTON...COSHOCTON... DELAWARE...ERIE...NAPOLEON...NEWELL...OTTAWA...SALEM... UPPER SANDUSKY...WOOSTER AND YOUNGSTOWN 625 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS COULD BE STRONG AND PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION ON THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 48 min |
| Jun 28, 2:48 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 24 min |
| Jun 28, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 44 min |
| Jun 28, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 42 min |
| Jun 28, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 38 min |
| Jun 28, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 39 min |
| Jun 28, 5:42 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Summit | 3 hr |
| Jun 28, 6:29 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.